Cellcept and skin cancer
My specialist stopped the MTX and started me on Cellcept and I have been taking 1,500mg for a while (1 tab am and 2 tabs pm). It has been a miracle treatment although I walk a fine line when the UV is up and cannot tolerate any sun at all, nor UV or fluoro lights.
I have been diagnosed with UCTD - Lupus, RA and Sjogrens - only a mild positive ANA and CRP but meet the diagnostic criteria in other forms in terms of raynauds, malar rash, joint swelling/pain, zero tear production, tiredness and hair loss. I am also on plaquenil and preds.
Now I get my skin checks twice a year and every two years I tend to need moles cutting out which look suspect but turn out OK, except for a couple of weeks ago when my skin doctor saw two moles that he wants to remove. He doesnt think they are melanoma but they need to come out to rule out other cancers.
Because I am on the cellcept, he now wants to see me every 4 months - my first reaction was to stop the cellcept as if I do have skin cancer then I certainly dont need anything to increase that risk but the skin doctor said I must not do that at all.
I am due to see the Rheumy on 22 Jan and then my moles get removed two days after and they will review the Cellcept depending on the skin results, I am so scared if I am honest and to cap it all my Dad has just been diagnosed with cancer, my sister is recovering from cancer and my Mum died of cancer so I would rather suffer symptoms than increase my risk of getting the disease.
I shall talk to my Rheumy to see what he says, I know I am quite sick from the sjogrens part of it - my lungs hurt but as far as I know my other organs are fine.
But I wouldnt mind knowing aside from tooth loss from the lack of saliva and the joint pain and tiredness, if I have to stop the cellcept for the skin cancer risk, what is the worse that can happen with UCTD?
I know this doesnt make sense, but I am scared of what the Cellcept might do, but I am just as scared as how sick I will get if I stop it.
Sorry for the long post, just looking for some advice really.